Clinical introduction An 88-year-old man, admitted to the emergency room (ER) after three episodes of syncope within 1 day, reported a precursory of syndrome of light-headedness with rapid palpitations that led to an abrupt loss of consciousness. After undergoing percutaneous and surgical revascularisation, he started complaining of chest and back discomfort for the past 20 years and searching for help from Chinese medicine, Fuzi. He had history of chronic renal failure and heart failure, but denied neither taking digitalis nor having family history related to sudden death.
On arrival, heart rate was 150 bpm and blood pressure (BP) by cuff was 91/81 mm Hg (non-invasive BP could not be accurately obtained during tachycardia) plus oedema on both lower extremities. There were diffuse crackles and indistinct heart sounds on auscultation.
The admission ECG was performed in the ER (figure 1). His serum creatinine was 139.7 mmol/L, serum K+ was 4.7 mmol/L, N-terminal of the prohormone brain natriuretic peptide was highly elevated (12 000 pg/mL) and troponin I was negative.
Question What is the most likely diagnosis suggested based on the patient's ECG and history?
Catecholaminergic polymorphic ventricular tachycardia (CPVT)
Andersen–Tawil syndrome (ATS)
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.